Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 24, 2000, 3:56 AM CST for Calhoun County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 24, 2000, 3:56 AM CST (09:56 UTC)
- Expired
- Jan 24, 2000, 4:30 AM CST
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Calhoun County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 4:00 AM CST | Thunderstorm Wind | Altha, FL | The Calhoun County S.O. reported a large oak tree blown onto a home. Other downed trees and power lines with scattered outages reported countywide. |
| Jan 24, 4:10 AM CST | Thunderstorm Wind | Blountstown, FL | A home sustained roof damage from a fallen tree. Some power lines down reported by the Calhoun County EM. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 24, 3:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTAE 241001 SVRTLH FLC013-241030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM CST MON JAN 24 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN FLORIDA * UNTIL 430 AM CST * AT 356 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CHIPLEY TO 17 MILES NORTHEAST OF LYNN HAVEN TO 21 MILES SOUTHEAST OF CALLAWAY..MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 430 AM CST... BROAD BRANCH FRINK...FISHER CORNER CHASON...ABE SPRINGS BLOUNTSTOWN...HENDERSON MILL OCHEESEE...SELMAN THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND DAMAGING WINDS. AT 345 AM CST DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL WERE REPORTED NORTH OF VICKSBURG IN BAY COUNTY. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW! & WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 3:55 AM CST, 1 minute earlier.
Area forecast discussion, Jan 24, 3:55 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE SEVERE TSTM WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EST MON JAN 24 2000
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH VALID UNTIL 15Z FOR
ALL BUT WALTON COUNTY IN FL CWFA AND SRN TIER OF OUR GA CWFA.
THE 07Z MSAS SURFACE ANALYSIS SHOWED A STATIONARY FRONTAL
BOUNDARY/BAROCLINIC ZONE DRAPED E-W ACROSS SRN PORTION OF CWFA ALONG
A JAX-TLH-DTS LINE. EXTENSIVE BAND OF SHOWERS/EMBEDDED TSTMS COVERED
MUCH OF FL PENINSULA INTO EASTERN GULF IN REGION OF FAVORABLE LIFT
OF RIGHT REAR QUAD 120+ KT JET AND WEAKENING LEAD SHORTWAVE RIDING
ALONG BOUNDARY. 88D MOSAIC REVEALED MOST OF PCPN FROM APALACHEE BAY
SOUTH AND EAST. NEXT UPSTREAM SHORTWAVE INITIALIZED WELL
BY MESO-ETA OVER OK AT 24/00Z NOW OVER AR/LA MOVING ESEWD. RATHER STRONG
UVV FIELD AHEAD OF THIS SHORTWAVE AND LEFT FRONT QUAD OF 140 KT JET
NOSING SEWD INTO LOWER MS VALLEY SPARKING SCATTERED TO NUMEROUS
SHOWERS AND TSTMS FROM CENTRAL AL INTO SRN LA W/ GREATEST
CONCENTRATION OVER SRN MS MOVING EAST AND WILL ENTER OUR WESTERN
CWFA AFTER 08Z.
WINDS INVOF OF BOUNDARY WERE LIGHT/VARIABLE OR CALM...LIGHT E-SE
TO ITS SOUTH AND LIGHT N OVER SE AL/SW GA. MOIST GROUNDS FROM
SUNDAY/S RAINFALL AND LIGHT WINDS HAVE CONTRIBUTED TO FORMATION OF
PATCHY...LOCALLY DENSE FOG OVER PORTIONS OF SE AL/SW GA. ACROSS
THE FL BIG BEND AND EASTERN PANHANDLE...VSBYS RANGED FROM 3 TO P6SM.
THERE WAS 15-20 DEGREE TEMP SWING ACROSS THE BOUNDARY W/ 45 AT ABY
TO 62 AT AQQ.
MODELS IN GOOD AGREEMENT W/ REGARDS TO POSITION/INTENSITY OF POTENT
MID/UPPER LEVEL SHORTWAVE TROUGH OVER LOWER MS VALLEY WHICH IS PROGGED
TO ZIP ACROSS THE SOUTHERN GULF COAST STATES TODAY AND EXIT THE FL
PENINSULA LATER TONIGHT. ASSOCIATED CYCLOGENESIS AND FAVORABLE JET
DYNAMICS/LIFT ALONG BAROCLINIC ZONE OVER NORTH FL WILL AID IN THE
ENHANCEMENT OF CONVECTION ACROSS THE CWFA TODAY. ETA...NGM...AND RUC
ALL PROG THE MAIN VORTICITY MAX TO SWING EWD ACROSS THE FL PANHANDLE
THIS MORNING AND NORTH FL THIS AFTERNOON. BEST LI/S ON NGM (0 TO -2)
INDICATE CONTINUED CHC FOR SOME TSTMS EVEN THOUGH SFC BASED LIS ARE
MARGINAL AT BEST. ATTM...BEST INSTABILITY/HIGHEST CAPES OFFSHORE AND
EXPECT STRONGER CONVECTION IN THIS AREA. LATEST SWOMCD FROM SPC ADDRESSES
THIS AND POSSIBILITY OF STRONG TO SEVERE TSTMS ALONG COASTAL BEND.
WILL CONTINUE TO MONITOR CLOSELY.
ONCE SHORTWAVE AND SURFACE LOW MOVE EAST OF CWFA THIS AFTERNOON...FRONT
WILL PUSH SEWD INTO SOUTH FL BY 25/00Z...AND EAST OF FL BY 25/12Z.
BROAD LONGWAVE TROUGH WILL MAINTAIN NORTHWESTERLY FLOW IN MID/UPPER
LEVELS THRU 48 HRS. THE SURFACE PRESSURE GRADIENT ACROSS THE
FORECAST AREA TIGHTENS THIS AFTERNOON AND TONIGHT BETWEEN DEPARTING
SURFACE LOW TO THE EAST AND HIGH PRESSURE BUILDING EWD FROM SOUTHERN
PLAINS. MEAN 1000-500 RH VALUES DECREASE FROM WEST TO EAST LATER THIS
AFTERNOON AND EVENING ALONG W/ CLEARING TREND. NORTH TO NORTHWEST
WINDS INCREASE AREAWIDE BY LATE MORNING IN WAKE OF SURFACE LOW AND
WILL USE "BRISK" WORDING ALL ZONES. WINDS GRADUALLY DIMINISH LATER
THIS EVENING. CLOUD COVER/PCPN SHOULD KEEP TEMPS IN 50S TODAY. DRIER
AIRMASS FILTERS IN AND GOOD RADIATIONAL COOLING SETUP FOR MIN TEMPS
TUE IN LOW-MID 30S...UPR 30S IMMEDIATE COAST. PLENTY OF LOW LEVEL
COLD AIR ADVECTION DESPITE FAIR-GOOD INSOLATION TUE TO KEEP MAXIMA
IN 50-55 DEG RANGE.
WITH PROXIMITY OF FRONTAL BOUNDARY...STRONG UPPER LEVEL DYNAMICS
SWINGING EAST THRU THE CWFA AND DEVELOPING SURFACE LOW...CATEGORICAL
POPS THIS MORNING...ENDING BY 15Z DHN/PFN...18Z ABY/TLH...AND
21Z VLD/CTY. NIL POPS TONIGHT/TUE. FAN MOS APPEARS A TAD COOL AND
WILL STAY CLOSE TO FWC.
FIRE WEATHER: NO CONCERNS TODAY DUE TO CLOUDS/PCPN/HIGH RH. DEWPTS
FALL INTO THE 20S TUE AFTERNOON INLAND ZONES W/ AFTERNOON
MAXIMA IN 50-55 DEG RANGE...RESULTING IN LOWEST RH VALUES NEAR 30
PERCENT. STILL SOME UNCERTAINTY AS TO HOW LOW DEWPTS WILL DROP W/
NGM THE DRIEST AND ETA/AVN MAINTAINING LOW-MID 30S. WILL PALY IT
SAFE AND POST FIRE WEATHER WATCH FOR TUE AFTERNOON THRU SUNSET.
EXTENDED: AFTER FREEZING TEMPS TUE NIGHT...EXPECT P/CDY AND COLD
WED/THU...THEN INCREASING CLOUDS...SLIGHT WARMING AND CHANCE OF
SHOWERS FRI WITH LOW PRESSURE/COLD FRONT APPROACHING FROM LOWER MS
VALLEY. LOWS IN 20S WED/THU...WARMING TO 30S FRI. HIGHS AROUND 50
WED/THU AND IN 50S FRI.
MARINE: TPA W (42036) BUOY OBSERVED EAST 15 GUST 17 KT WHILE WINDS
AT PNS S (42039) HAVE VEER TO THE SOUTH AS LOW PRESSURE APPROACHES
FROM WEST. SPEEDS HAVEN/T INCREASED AS EXPECTED EARLY THIS MORNING
W/ 8-10 KT AND 4 FT SEAS. ANTICIPATE WIND SHIFT TO WEST THEN NORTHWEST
AND SPEEDS/SEAS INCREASING TO SMALL CRAFT ADVISORY CRITERIA BY
AFTERNOON...CONTINUING TONIGHT. WINDS/SEAS GRADUALLY SLACKEN TUE AS
HIGH PRESSURE RIDGE EDGES EAST INTO MARINE AREA AND SURFACE PRESSURE
GRADIENT RELAXES.
THANKS FOR COORDINATION MOB. COMMENTS WELCOME.
PRELIM CCF...
TLH 058/033 054/027 8000
PFN 057/039 054/035 8000
DHN 050/033 052/028 8000
ABY 049/033 051/027 8000
VLD 059/034 052/029 8-00
.TLH...
AL...NONE.
GA...SEVERE TSTM WATCH UNTIL 15Z GAZ155>161.
FL...SEVERE TSTM WATCH UNTIL 15Z FLZ009>019-026>029-034.
SMALL CRAFT ADVISORY SUWANNEE RIVER TO DESTIN.
FIRE WEATHER WATCH TUE AFTERNOON INLAND FL ZONES.
MAJThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:25 AM CST | Severe Thunderstorm Warning | TAE | Bay, Washington | 50 min |
| Jan 24, 4:31 AM CST | Severe Thunderstorm Warning | TAE | Gulf | 29 min |
| Jan 24, 5:04 AM CST | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 41 min |
| Jan 24, 6:11 AM CST | Severe Thunderstorm Warning | TAE | Madison, Taylor | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.